MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 04/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2014, the patient underwent surgery for implant of an unspecified bard/davol ventrio st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 2 years 2 months post implant of ventrio st, patient was diagnosed with hernia recurrence, obstruction, adhesions and scar tissue thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.Updated fields: a2, b2, b3 (date of event), b4, b5, b6, b7, d4 (product catalog no, corporate lot no, expiry date, udi no), d.6b (date of explant), g1, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2014, the patient underwent surgery for implant of an unspecified bard/davol ventrio st.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: on (b)(6) 2014 - patient was diagnosed with multiple abdominal wall ventral hernias thereby underwent open repair with implant of ventrio st mesh.Per operative notes, "dissected the hernia sac free down to the fascial edges.A 20x15 cm piece of ventrio st patch was placed and sutured." on (b)(6) 2016 - patient was diagnosed with internal hernia and bowel obstruction thereby underwent open repair with removal of mesh.Per operative notes, "found very dense adhesions from the bowel to the undersurface of the previously placed synthetic mesh.Detached the small bowel and large bowel which was densely adherent to the mesh and a piece of biological mesh was placed." attorney alleged that the patient had adhesions, bowel obstruction, infection, mesh shrinkage, nerve damage, pain, hernia recurrence and emotional injuries.It was also alleged that the patient had bilateral component separation, wound care, wound vac and post operative bleeding.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9274581
Report Number1213643-2019-10578
Device Sequence Number1671072
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571(17)151128(10)HUXK0919
Combination Product (Y/N)N
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number5950080
Device Lot NumberHUXK0919
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age43 YR
Patient SexMale